MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT, AO Ø2.5MM X 135MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT, AO Ø2.5MM X 135MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 542020
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
As reported: "patient presented to operating room (or) for revision of tibial hardware.During the procedure a drill bit broke while inside of the patient's bone.All pieces of the bit were removed from the patient and accounted for, collected in a cup, and removed from the surgical field.The pieces were then given to management.Per the intraoperative x-ray films, no fragments were left inside the patient.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - please refer to g1 reporting contact, h6 health impact code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Although the reported event could not be confirmed, incidents observed with pangea drills were acknowledged by r&d.Tests will be performed to determine the root cause(s) and solutions will be taken accordingly to increase the reliability of the instruments and user's satisfaction.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.No indications of material, manufacturing or design related problems were found during the investigation.

Brand Name
DRILL BIT, AO Ø2.5MM X 135MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21708512
Report Number0008031020-2025-00445
Device Sequence Number21350159
Product Code HWE
UDI-Device Identifier07613327614244
UDI-Public(01)07613327614244(10)37523614
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number542020
Device Lot Number37523614
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient RaceWhite